Your browser doesn't support javascript.
loading
Mostrar: 20 | 50 | 100
Resultados 1 - 4 de 4
Filtrar
Más filtros

Bases de datos
País/Región como asunto
Tipo del documento
País de afiliación
Intervalo de año de publicación
1.
Lancet ; 358(9292): 1515-6, 2001 Nov 03.
Artículo en Inglés | MEDLINE | ID: mdl-11705569

RESUMEN

We have previously reported occurrence of a specific type of nephropathy due to ingestion of Chinese herbs (Chinese herbal nephropathy [CHN]) in two patients in the UK. These cases highlighted the role of aristolochic acid in causing this nephropathy, which was first described in a Belgian cohort. We now report development of invasive transitional cell carcinoma of the urinary tract associated with the presence of aristolochic acid-DNA adducts in one of these patients. This work clearly shows the carcinogenic potential of aristolochic acid in this new type of nephropathy.


Asunto(s)
Ácidos Aristolóquicos , Carcinógenos/efectos adversos , Carcinoma de Células Transicionales/inducido químicamente , Medicamentos Herbarios Chinos/efectos adversos , Fenantrenos/efectos adversos , Neoplasias Ureterales/inducido químicamente , Carcinoma de Células Transicionales/patología , Femenino , Humanos , Fallo Renal Crónico/inducido químicamente , Persona de Mediana Edad , Neoplasias Ureterales/patología
2.
Am J Kidney Dis ; 38(5): E26, 2001 Nov.
Artículo en Inglés | MEDLINE | ID: mdl-11684578

RESUMEN

The causal role of aristolochic acid (AA) in the so-called Chinese herbs nephropathy (CHN) has been conclusively demonstrated only in the Belgian epidemic. We report a biopsy-proven hypocellular interstitial fibrosing nephropathy in a Chinese patient who had ingested a Chinese herbal preparation bought in Shanghai. The identification of AA in the preparation and of AA-DNA adducts in the kidney tissue unequivocally demonstrates, for the first time, the causal role of AA outside the Belgian epidemic. Because the ingested preparation is very popular in China as an over-the-counter product, our observation raises the possibility that many such cases due to AA might be currently unrecognized in China. AA should be banned from herbal preparations worldwide. All cases of the so-called CHN, in which the causal role of AA has been thoroughly documented, should be further identified as aristolochic acid nephropathy (AAN). The term phytotherapy-associated interstitial nephritis (PAIN) might refer to the other cases associated with phytotherapy without identification, as yet, of the causal agent.


Asunto(s)
Ácidos Aristolóquicos , Fenantrenos/efectos adversos , Insuficiencia Renal/inducido químicamente , Aductos de ADN , Medicamentos Herbarios Chinos/efectos adversos , Femenino , Humanos , Riñón/efectos de los fármacos , Riñón/patología , Riñón/fisiopatología , Persona de Mediana Edad , Terminología como Asunto
3.
Mutat Res ; 494(1-2): 143-50, 2001 Jul 25.
Artículo en Inglés | MEDLINE | ID: mdl-11423353

RESUMEN

Chinese herbs nephropathy (CHN), a unique type of nephropathy has been associated with the intake of weight-reducing pills containing the Chinese herb Aristolochia fangchi. Moreover, an association between the use of A. fangchi and urothelial cancer in CHN patients has been reported indicating that aristolochic acid (AA) the major alkaloid of A. fangchi might be the causal agent. Similarities of CHN to the Balkan endemic nephropathy (BEN) have led to the hypothesis of a common etiological agent for both diseases. Evidence has accumulated that BEN is an environmentally-induced disease strongly associated with the fungal mycotoxin ochratoxin A (OTA). Both, AA and OTA are nephrotoxic and carcinogenic and induce the formation of DNA adducts. As OTA has been suspected as fungal contaminant in the herbal batches used for the preparation of the weight-reducing pills we analysed tissues from CHN patients by the 32P-postlabeling procedure for the presence of DNA adducts related to both OTA and AA exposure. Whereas, AA-specific DNA adducts were detected in all five urinary tract tissues from five patients (total RAL: 32-251 adducts per 10(9) nucleotides), OTA-related DNA adducts were detectable in two kidneys and one ureter only (total RAL: 1.5-3.7 adducts per 10(9) nucleotides). Thus, OTA-related DNA adduct levels were about 50 times lower than AA-DNA adduct levels. In female and male rats that were treated with the slimming regimen in the same way like the CHN patients except that the amount of Chinese herbs was 10 times higher, AA-DNA adducts were found in kidney tissues (total RAL ranging from 51 to 83 adducts per 10(9) nucleotides) but adducts derived from OTA were not observed. These results demonstrate that OTA-related DNA adducts do not play a key role in CHN or CHN-associated urothelial cancer.


Asunto(s)
Fármacos Antiobesidad/efectos adversos , Ácidos Aristolóquicos , Aductos de ADN/análisis , Medicamentos Herbarios Chinos/efectos adversos , Ocratoxinas/toxicidad , Fenantrenos/toxicidad , Insuficiencia Renal/inducido químicamente , Adulto , Animales , Nefropatía de los Balcanes/etiología , Bélgica/epidemiología , Femenino , Humanos , Masculino , Persona de Mediana Edad , Micotoxinas/toxicidad , Ratas , Ratas Wistar , Insuficiencia Renal/epidemiología , Insuficiencia Renal/etiología
4.
N Engl J Med ; 342(23): 1686-92, 2000 Jun 08.
Artículo en Inglés | MEDLINE | ID: mdl-10841870

RESUMEN

BACKGROUND: Chinese-herb nephropathy is a progressive form of renal fibrosis that develops in some patients who take weight-reducing pills containing Chinese herbs. Because of a manufacturing error, one of the herbs in these pills (Stephania tetrandra) was inadvertently replaced by Aristolochia fangchi, which is nephrotoxic and carcinogenic. METHODS: The diagnosis of a neoplastic lesion in the native urinary tract of a renal-transplant recipient who had Chinese-herb nephropathy prompted us to propose regular cystoscopic examinations and the prophylactic removal of the native kidneys and ureters in all our patients with end-stage Chinese-herb nephropathy who were being treated with either transplantation or dialysis. Surgical specimens were examined histologically and analyzed for the presence of DNA adducts formed by aristolochic acid. All prescriptions written for Chinese-herb weight-reducing compounds during the period of exposure (1990 to 1992) in these patients were obtained, and the cumulative doses were calculated. RESULTS: Among 39 patients who agreed to undergo prophylactic surgery, there were 18 cases of urothelial carcinoma (prevalence, 46 percent; 95 percent confidence interval, 29 to 62 percent): 17 cases of carcinoma of the ureter, renal pelvis, or both and 1 papillary bladder tumor. Nineteen of the remaining patients had mild-to-moderate urothelial dysplasia, and two had normal urothelium. All tissue samples analyzed contained aristolochic acid-related DNA adducts. The cumulative dose of aristolochia was a significant risk factor for urothelial carcinoma, with total doses of more than 200 g associated with a higher risk of urothelial carcinoma. CONCLUSIONS: The prevalence of urothelial carcinoma among patients with end-stage Chinese-herb nephropathy (caused by aristolochia species) is a high.


Asunto(s)
Ácidos Aristolóquicos , Carcinógenos/efectos adversos , Medicamentos Herbarios Chinos/efectos adversos , Fallo Renal Crónico/inducido químicamente , Fenantrenos/efectos adversos , Neoplasias Urológicas/inducido químicamente , Fármacos Antiobesidad/efectos adversos , Carcinógenos/análisis , Carcinógenos/metabolismo , Aductos de ADN/análisis , Relación Dosis-Respuesta a Droga , Femenino , Humanos , Riñón/patología , Fallo Renal Crónico/patología , Fallo Renal Crónico/terapia , Masculino , Persona de Mediana Edad , Ocratoxinas/análisis , Fenantrenos/análisis , Fenantrenos/metabolismo , Prevalencia , Factores de Riesgo , Uréter/patología , Neoplasias Urológicas/patología , Urotelio/patología
SELECCIÓN DE REFERENCIAS
DETALLE DE LA BÚSQUEDA